MAUDE Adverse Event Report: IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 410035BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular intervention, the catheter tip detached within the patient.The physician successfully removed the foreign body from the patient with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation with the tip detached.The device was examined visually and microscopically it was noted that tip material remained on the catheter.This remaining tip material was necked down and elongated approximately 2mm and the fuse joint still intact.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
MDR Report Key10985424
Report Number3010665433-2020-00053
Device Sequence Number3562255
Product Code DQO
UDI-Device Identifier00884450020012
UDI-Public884450020012
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number410035BER
Device Lot NumberE1402995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDWIRE; GUIDWIRE
Outcome Attributed to Adverse Event Required Intervention;